Jump to content

Dissociative symptoms during withdrawal?


Recommended Posts

Hey there..has anyone else experienced dissociation during withdrawals?  By dissociation, I mean generally I feel detached like I'm not getting normal pleasure out of the things I usually do, or if I do it is rare.  What are some good things I can do to get some enjoyment out of life during withdrawal and keep me going?  I just feel a general laze and I hate that feeling..a sluggishness and disinterest in things.  It doesn't help that my main computer is down so I'm running an old mac that can't do much and my guitar amplifier just screwed up.
Link to comment
Share on other sites

I feel the exact same way. I can't feel anything positive some times and I feel like I am emotionally numb to anything good. I can't enjoy the little things in life, or really anything for that matter. Even a task such as buying a decaff coffee feels like it's really difficult. All I can suggest is to continue doing the things you like to do until you feel the joy that comes with them again. Even if you can't enjoy the things you like they can at least occupy your mind and that is time you don't have to spend thinking about your withdrawal.
Link to comment
Share on other sites

Unfortunately, this is part of the w/d's.  My advice is to keep yourself BUSY at all times.  A idle mind will only cause you to "think" too much.  I dont do half the things I once did or find pleasure in them.  I do a lot of work around my house and yard.  I cant sit still and watch t.v. for too long because it makes me worse. 

 

Hang in there, this all will be a distant memory for us.  We will come out at the end of this better people and a new outlook on life.

 

Renee 

Link to comment
Share on other sites

Hey GlynG,

 

Darklore has a point. Trying is the best key when you have those loss of interest feelings. I've been to that point where I just don't want to get out of bed in the morning. I'd rather stay under the covers and sink deeper with my feelings, but the truth is that we're only letting the withdrawal win when if we do that. For me, I can only take small steps. Maybe reading a book one day and then getting to the store the next. Please, try not to get discouraged. The feeling you're having, even though it's physically and mentally abusive, is a normal part of withdrawal. I hope you start feeling better soon.

Link to comment
Share on other sites

It took me having a full on window to finally realize that I haven't felt much pleasure since I started taking the drug.

 

The contrast between how I felt in these big windows and what I have been feeling was huge. At this point it's hard to say if I was experiencing feelings of normalcy or if it was bordering on mania, but I had one manic episode when I was on AD's and this felt different so i am guessing that these times of feeling good are a sign of more to come.

Link to comment
Share on other sites

Good topic to ask about. I'm in the same boat right now. I try to find things that feel familiar (in hopes that it'll stimulate good feelings at some point) and try to let up on the pressure of "remember you're not better yet and you can't enjoy anything like you did." Everyone says it won't last - I truly believe that and with more time things will pass and get better  :) Keep saying strong - you're on your way.
Link to comment
Share on other sites

  • 2 weeks later...
Thanks for the replies and input..I just now figured out there was a way to "show new replies to your posts"..lol.  I've pretty much been carrying on doing the same things I usually do even though I don't derive the same pleasure out of them as usual.  Right now I'm forcing myself to do stuff to keep busy even though I haven't slept for a whole day due to withdrawals.  I always have to go to the store for my family, and run errands and it really gets on my nerves since the benzo withdrawals kicked in.  Especially finding stuff in the store that's almost impossible to find and mislabeled..lol.  The pleasure I get from things seems to come and go.  One problem with the detachment/dissociation is it seems to make insomnia worse though I can't explain why.  It's probably because when I would normally be in a good mood before bed, I have more anxiety now.  Hoping this insomnia goes away soon..been up for about 31 hours so far..it really sucks.
Link to comment
Share on other sites

[17...]

Yes, I feel dissociative at times.

 

I have had bits and pieces of sleep, not too much sleep, maybe an hour here or there.

 

 

Link to comment
Share on other sites

The technical name for the inability to feel pleasure from things you would normally find is enjoyable is "anhedonia". Yet another medical term that I probably would have never known existed had I not taken a benzo.

 

I just recently realized that I have lost the ability to enjoy movies. Who doesn't like movies? I think I have watched exactly ONE since I started tapering, and that was only when I was in a window and only after I realized that I hadn't had any desire to watch a movie since this whole mess came to a head. Also, I have never been huge into music but I have always enjoyed putting the headphones in and jamming out from time to time. At some point during WD I realized that although I would put music on in my car and such as a habit, I wasn't really hearing it and wasn't getting the same kind of enjoyment that I normally would.

 

I wonder if they would be able to sell any of these pills if when they prescribed them they told us what MIGHT happen to us. "Here you go....these pills will make you feel better. I do have to let you know, however, that there is a very real possibility that you could experience severe withdrawal symptoms when you stop taking them. In addition to months of debilitating depression and anxiety, you might not be able to feel any kind of pleasure for a long, long time. Oh yea, and did I mention the year or more you will spend walking around feeling like you have a cross between a hangover and the flu? Or the blah, blah, blah......"

 

Yea, where can I sign up for some of that?

Link to comment
Share on other sites

GlynG,

 

I just wanted to stop in and tell you that I think you are tapering too fast.  That, of course, is my opinion only.  I am sure everyone else sees it too.  I would slow it down. 

 

Hang in there,

Renee

Link to comment
Share on other sites

You guys are probably right..I'm just stubborn by nature and I got confident that I was stable after cutting from 15 to 10 mg so I thought I would be able to handle a 2.5 cut pretty easily in a quick way but it hasn't been as easy as I thought.  Things seem to be really unpredictable when it comes to the withdrawals and mainly insomnia.  If I could sleep I would just quit cold turkey, but I can't sleep worth shit sometimes.
Link to comment
Share on other sites

×
×
  • Create New...